Recognizing the Signs of IV Drug Use Could Save a Life
Whether someone in your life has been experimenting with street drugs or taking prescription opioids for pain, it is important to watch out for signs a loved one is shooting up. Many chronic pain patients turn to heroin when their legitimate sources of medication are exhausted, and heroin remains one of the most popular drugs for illicit use as well.
In the end, getting an addicted loved one into heroin rehab could make all the difference in the world, and it could even save their life. Even if you only suspect someone you care about has a problem, it is essential to educate yourself about these signs a loved one is shooting up.
Some of these signs are subtle and easy to miss, while others are more obvious, but no matter how they manifest, it is vital to take them seriously and give the experts at WhiteSands Alcohol and Drug Rehab a call.
Physical Signs of IV Drug Use
You may think you would know when a loved one starts shooting up, but the early signs and symptoms can be subtle and hard to miss. Many new IV drug users work hard to hide the signs of their growing addiction, and their loved ones need to watch for the telltale signs, including:
- Wearing long-sleeved shirts even in hot weather
- The sudden emergence of scabs and breaks in the skin
- Strange marks on the arms and legs
- Puncture marks
- Repeated skin infections
What do Track Marks Look Like
You may think you know what track marks look like, especially if you are a fan of Hollywood cinema. You may not know that not all track marks look the same, which could mean you miss one of the most important warning signs that a loved one has started using IV drugs.
If you want to protect the people you care about, you need to educate yourself about what track marks look like and the different forms they can take. The first thing you may notice is the presence of faint marks along the veins, proof of past drug use, and a critical early warning sign. You may also see scars on the arms and legs where the needle did not go in correctly or slipped out of the vein.
If you notice any of these warning signs, it is vital to get your loved one into heroin rehab as soon as possible. Heroin addiction will only get worse and worse over time, and the sooner you act, the safer your loved one will be.
Behavioral Signs of IV Drug Use and Shooting Up
Some of the signs a loved one is shooting up are physical, including track marks on their arms and legs, strange puncture wounds, new scars and scabs and the inexplicable wearing of long-sleeved shirts and long pants in even the hottest summer weather. Other signs are behavioral in nature, including:
- An increase in secrecy
- Irritability and mood changes
- Increased sleepiness
- Pinpoint pupils
Treatment for Heroin and Other IV Drug Addictions at WhiteSands
Few things are as frightening as finding out that a loved one is shooting up. Even after this time, there is still an intense fear and loathing surrounding the use of needles and IV drug use, and many of those fears are well-founded. From the ever-present risk of HIV infection to the countless other dangers posed by dirty needles to the increased odds of overdose, there are plenty of reasons to be concerned about the health, well-being, and even the very life of your loved one.
Even if you only suspect that someone you care about has been injecting IV drugs, it is essential to educate yourself about the warning signs, the detox process, and how to stay sober. Going through this darkness is difficult, but you do not have to do it alone, not when you have the experts at WhiteSands Alcohol and Drug Rehab in your corner. All it takes to learn more is a single phone call, so pick up the phone and give us a call today.
If you or a loved one needs help with abuse and/or treatment, please call the WhiteSands Treatment at (877) 855-3470. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.